Monday, October 3, 2011

I'm a Real Blogger Now

I got my first real negative comment last night!  I'm a real blogger now!  :)

It's not something that I can take offense to, because it was written anonymously by someone who seems to only know my family by what I post on the blog.  But I do want to clarify a few things, in case it made anyone else wonder a bit.

Matt read my original post this morning and said it did kind of make it sound like we are against giving Abby pain medicine.  Oh no!  I'm sorry that I made it sound like that!!  We are very in tune with her pain needs and give them to her whenever we feel like she is in the slightest bit of pain.  For Abby, she acts perfectly normal until bedtime, when her mouth does seem to bother her a bit.  We give her Motrin or Tylenol then (Motrin seems to work better for her) and wait to see if the pain continues.  It never has and she falls asleep fairly quickly after she gets the dose.  If Abby did continue to be in pain, we would certainly give her a stronger medication.  We do not want her to suffer!!

Also, the "trach collar" comment caused me to google it, because all of Abby's doctors and nurses (both as out-patient and in-patient) have called that a trach collar.  In my search, I found that it seems like the term "trach collar" is used for both the thing Abby has used (that I posted pictures of) and a plastic piece that is used as an extra protectant for the trach tube.  The thing I called a trach collar does provide humidified air, and would also give her oxygen if she had a requirement.  So, neither of us is wrong.  It just seems to be a catch-all term. 

So, I hope that this clears things up a bit.  I appreciate that everyone is looking out for the best interest of Abby--and certainly no one on this earth loves her more than we do!  If my anonymous friend would like to continue the conversation, please email me at the address given.  Thanks!  :)

6 comments:

Bri said...

aw, if it makes you feel any better I read everyday, and I know you LOVE sweet Abby! And I only know you through the blog too =)

Anonymous said...

I only know you through your blog too. I am sure that you are taking excellent care of Abby. She is exceeding every expectation that the doctors have ever given her. And she appears to be happy and loved. Tric

Debbie said...

It was great to read your updates Julie, albeit your dad (Julie) has kept in touch, so we knew that things had gone better than the doctors expected (once again)!

Abby never fails to amaze us. She is incredibly spunky and clearly has a "can-do" spirt, (along with her incredible family). Keep up the good work all of you AND never lose faith in the One who supports and loves us through all of life's trials and triumphs.

God bless each and everyone of you.

Tracy and Debbie

Bri said...

Sorry to keep commenting but I was thinking about it last night, and I recently had two pretty big surgeries (mastecomony and reconstruction.) and I opted for no pain meds. Though part of it is a high pain tolerance...They actually made me feel WORSE. As soon as I stopped taking the meds I felt 100 percent better. Matter of fact, I only took them in the hospital, at home I completely stopped. You know your daughter and how she feels, when she is cranky and when she hurts. When my sweet babies are just uncomfortable, as their mother I know it... and I know you do too. Anyway, that whole comment really irked me-- especially knowing my overall reaction to the drug myself, as an adult...and the instincts God gives us to understand and protect our children from pain and suffering.

Anonymous said...

I agree with your opinion of pain meds and not over-medicating. Whenever I have had surgery, dental work, dental surgery, etc., and am given prescriptions for pain meds, I rarely have them filled or take the medicine - I just take overthecounter meds and they are fine. If tylenol, advil, motrin, etc., takes the pain away, why over-medicate if it's not needed? Besides, we all know you have Abby's best interests at heart : )

Karen

Hydrocodone online said...

The side-effects produced are common reactions to almost all opioids and concern themselves with how the body will attempt to regain its receptors to function in a normal manner. Due to the lack of normally functioning receptors, such other parts of the body and chemicals begin to hold sway and the I’mmediate result is nausea, vomiting and lightheadness. On the positive side of using Hydrocodone or Hydrocodone APAP the side-effects produced are increased tolerance to pain, because there is a numbness and a feeling of vacuum and one does not feel any pain.
This develops greater tolerance to pain and the threshold to absorb greater pain increases. This side-effect is very essentially for orthopedic-based surgeries, where correct positioning of the bone happens to correct a fracture and the overall pain multiplies many folds. It is at tI’mes like this that one finds Hydrocodone or Hydrocodone APAP to provide beneficial side-affects and prevent one from experiencing several days of severe pain.